Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 53, NWS Paducah, KY

June 19, 2001Livingston County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jun 19, 2001, 3:40 PM CDT for Livingston County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 19, 2001, 3:40 PM CDT (20:40 UTC)
Expired
Jun 19, 2001, 4:15 PM CDT
In force
35 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Livingston County, KY

The radar

The Paducah radar (KPAH), 40 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
446 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1393 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 192041
SVRPAH

KYC139-192115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
340 PM CDT TUE JUN 19 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIVINGSTON COUNTY IN WESTERN KENTUCKY

* UNTIL 415 PM CDT

* AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM OVER CENTRAL LIVINGSTON COUNTY...NEAR 
  SALEM. THE STORM WAS NEARLY STATIONARY.

LARGE HAIL AND STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE 
COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

LAT...LON 3727 8846 3712 8833 3717 8824 3737 8837

KH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:38 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 19, 2:38 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
238 PM CDT TUE JUN 19 2001

POP CHANCES/TEMPS IN THE SHORT TERM...AS WELL LIKELIHOOD OF RAIN IN
EARLY NEXT WEEK WILL BE THE TRICKY PART OF THIS FORECAST PACKAGE.
NCEP BACKUP TEST ADDING TO THE EXCITEMENT...WITH SUBSTITUTION OF
NAVY NOGAPS/AFWA MM5/FSL RUC2 FOR REGULAR SUITE OF AVN/ETA/NGM
GUIDANCE. MRF...BOTH 00Z RUN AND ENSEMBLE SHOW SIGNIFICANT DEVIATION
FROM CLOSED LOW ACRS TN/KY ON MONDAY...NOW SHOWING RIDGE CENTER NOW
IN ITS PLACE. I AM NOT CERTAIN WHAT TO BELIEVE REGARDING POTENTIAL
FOR CONVECTION NEXT WEEK WITH PROGRESSIVE PTTN NOW IN 00Z RUN OF THE
MRF.

06Z ETA AND 12Z MM5 RUN SUGGESTED BEST COVERAGE OF AFTN CONVECTION
WOULD BE ACRS SWRN IN AND NWRN KY...HOWEVER..MAIN CONVECTION HAS
BEEN DEVELOPING ALONG CONVERGENCE ZONE SWD OF OUTFLOW FROM
CONVECTION MUCH FURTHER TO THE N. SRN EXTENT OF THIS BOUNDARY AT 19Z
STRETCHED FROM MCLEANSBORO AND VIENNA ILLINOIS...SW TOWARD DEXTER MO.
ANTICIPATE THAT REMAINING CONVECTION WILL LIKELY DISSIPATE S OF THIS
LINE AROUND DUSK...SO WILL NEED TO MAKE SOME MENTION IN CURRENT ZONE
PACKAGE. MOST OF THE SIGNFICANT CONVECTION IN WRN KY WAS NOTED ALONG
ON LEADING EDGE OF NARROW THETA-E RIDGE FROM LA AND AR INTO THE MO
BOOTHEEL. NWRN PTN OF AMS IS SOMEWHAT CAPPED...SO WILL LIKELY NOT
SEE ANY SIGNIFICANT CONVECTION UNTIL LATE TONIGHT...AS PER CURRENT
FORECAST.

WILL STILL KEEP THE BEST CHANCES FOR PCPN WED AND WED NIGHT...BUT
WILL TAPER MENTION TO MORNING HOURS FOR KY FOR THURSDAY. HIGH
PRESSURE SHOULD MOVE IN BOLDLY FROM FRIDAY THROUGH EARLY MONDAY.
WILL SHAVE BACK MAX/MIN TEMPS THROUGH SUN. ALTHOUGH IT MAY BE A
MISTAKE...WILL DROP MENTION OF SHRA/TSRA FOR MONDAY. I WOULD LIKE TO
SEE MORE RUN TO RUN CONSISTENCY OF MRF/AVN FOLLOWING NCEP BACKUP
TEST.

.PAH...NONE.

SMITH

In the hours before

Special weather statement, Jun 19, 12:00 PM CDT, 3 hours 40 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-191900-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1200 PM CDT TUE JUN 19 2001

THIS OUTLOOK IS VALID FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY UNTIL 600 AM
WEDNESDAY.

A SLIGHT CHANCE OF SEVERE THUNDERSTORMS EXISTS ACROSS THE ENTIRE
AREA THIS AFTERNOON AND AGAIN LATE TONIGHT.

A COLD FRONT THAT STRETCHED FROM NORTHERN INDIANA THROUGH CENTRAL
ILLINOIS AND NORTHERN MISSOURI LATE THIS MORNING IS FORECAST TO MOVE
SLOWLY SOUTHEAST TOWARD THE QUAD STATE AREA THROUGH TONIGHT.  AHEAD
OF THE BOUNDARY...THE ATMOSPHERE WILL BECOME VERY UNSTABLE WITH GOOD
LOW LEVEL MOISTURE IN PLACE AND TEMPERATURES RISING INTO THE LOWER
AND MIDDLE 90S.  HOWEVER...THE COLD FRONT IS EXPECTED TO STAY NORTH
OF THE REGION UNTIL AFTER MIDNIGHT...SO THERE WILL BE NO OBVIOUS
FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON.  AS THE FRONT
ENTERS THE AREA GENERALLY AFTER 3AM THIS MORNING...THUNDERSTORM
DEVELOPMENT IS MORE LIKELY.

A FEW THUNDERSTORMS MAY DEVELOP AHEAD OF THE FRONT ACROSS THE QUAD
STATE AREA GENERALLY AFTER 3 PM THIS AFTERNOON.  GIVEN THE DEGREE OF
INSTABILITY...THE STRONGEST STORMS MAY BRIEFLY REACH SEVERE LEVELS
PRODUCING DAMAGING WIND GUSTS AND POSSIBLY SOME LARGE HAIL.  THESE
STORMS WILL LIKELY DISSIPATE AS THE SUN SETS.  AS THE FRONT ENTERS
THE AREA LATE TONIGHT...THE AREAL COVERAGE OF THUNDERSTORMS WILL BE
GREATER...WITH DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER
THREAT.

BOTH THIS AFTERNOON AND LATE TONIGHT...VERTICAL WIND SHEAR ACROSS
THE AREA WILL BE VERY WEAK.  THEREFORE...INDIVIDUAL STORMS AND THE
ASSOCIATED SEVERE WEATHER THREAT WILL BE RELATIVELY SHORT-LIVED.

ANTICIPATED STORM MOTION WILL BE TOWARD THE NORTHEAST FROM 10 TO 15
MPH.

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND AGAIN LATE
TONIGHT THROUGHOUT THE QUAD STATE AREA.

DRS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:17 PM CDTSevere Thunderstorm WarningPAHBallard43 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.